MAUDE Adverse Event Report: Integra LifeSciences Corporation OH/USA MAYFIELD ULTRA BASE UNIT

Integra LifeSciences Corporation OH/USA MAYFIELD ULTRA BASE UNIT
Catalog Number A2101
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2026
Type of Reportable Event Malfunction
Event or Problem Description
A facility reported that the mayfield ultra base unit (a2101) would not maintain the head position.The issue was identified at the beginning of the procedure after the patient had been placed under anesthesia.As a result, the surgical procedure was prolonged by more than 30 minutes.No patient injury or adverse clinical outcome was reported.A replacement device was obtained and used to successfully complete the procedure.
 
Additional Manufacturer Narrative
The mayfield ultra base unit (a2101) was returned for evaluation: device history record (dhr) review- the dhr was reviewed and shows no abnormalities related to the reported failure.Failure analysis - the evaluation of the returned unit identified multiple conditions affecting device functionality.The handle was found closed without the transitional member installed, and the handle exhibited slight deformation requiring adjustment.The transitional member was required for proper device testing and closure.The adjustment wrench showed evidence of corrosion and required replacement.The left bracket was excessively tightened to the connection tube, resulting in deformation of the dowel pin securing the bracket.Restoration of bracket mobility required removal of the finishing cap, replacement of the deformed dowel pin and button head screw, and installation of a new end cap.The handle assembly was also found to have a migrated shock cushion that interfered with proper closure of the gold handle.To resolve the issues, the transitional member was replaced and verified for both visual acceptability and proper functionality.The corroded adjustment wrench was replaced.The damaged dowel pin and button head screw were replaced, and the left bracket was reassembled and confirmed to move properly.The connection tube was resealed through installation, drilling, and pinning of a new finishing cap.The handle assembly shock cushion and cam link support pin were replaced, and the handle assembly was reassembled and adjusted to achieve the required pressure on the transitional member.Upon completion of all repairs and adjustments, the device successfully passed functional testing and was verified to perform as intended.Root cause - the complaint is confirmed via the inspection, and the root cause is determined to be user-related misuse resulting in device damage.Specifically, the base handle had been closed without the 6-inch transitional attachment installed, causing the handle opening to become misshapen.A warning label affixed to the base unit instructs users not to close the handle without the transitional attachment inserted.Additionally, the left bracket was overtightened, deforming the dowel pin that holds the bracket in position, and te shock cushion had migrated out of position.No further corrective action beyond these repairs is required based on the acceptability of risk and no adverse trends identified.This will be monitored and trended going forward.At present, we consider this complaint to be closed.

Brand Name
MAYFIELD ULTRA BASE UNIT
Common Device Name
Mayfield
Manufacturer (Section D)
Integra LifeSciences Corporation OH/USA
4900 charlemar drive
4900 charlemar drive
cincinnati OH 45227
Manufacturer (Section G)
Integra LifeSciences Corporation OH/USA
4900 charlemar drive
cincinnati OH 45227
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
+1(609)936-2319
MDR Report Key50915625
Report Number3004608878-2026-00106
Device Sequence Number5776957
Product Code HBL
UDI-Device Identifier10381780267997
UDI-Public10381780267997
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
Exempt
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Type of Report Initial
Report Date (Section B) 09/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberA2101
Date Returned to Manufacturer09/08/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2026
Initial Report FDA Received Date09/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown